Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 295, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 30, 2018, 10:18 PM CST for 5 counties in Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2018, 10:18 PM CST (04:18 UTC)
- Expired
- Nov 30, 2018, 11:15 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 11:01 PM CST | TSTM WND DMG | Poteau, OK | ROOF PEELED OFF OF A MOBILE HOME. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 5:23 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.7
The text
As transmitted.
343
WUUS54 KTSA 010418
SVRTSA
OKC061-077-079-127-135-010515-
/O.NEW.KTSA.SV.W.0295.181201T0418Z-181201T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1018 PM CST FRI NOV 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Haskell County in southeastern Oklahoma...
Eastern Pushmataha County in southeastern Oklahoma...
Southeastern Sequoyah County in east central Oklahoma...
Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
* Until 1115 PM CST.
* At 1018 PM CST, severe thunderstorms were located along a line
extending from 3 miles west of Kinta to 4 miles southeast of
Wilburton to near Oleta, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Poteau... Wilburton...
Pocola... Muldrow...
Heavener... Roland...
Spiro... Arkoma...
Panama... Talihina...
Wister... Howe...
Bonanza... Keota...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
Gans... Cameron...
This includes Interstate 40 in Oklahoma between mile markers 313 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CST for southeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 200 AM CST for west central Arkansas.
LAT...LON 3416 9531 3485 9531 3503 9536 3512 9535
3554 9446 3531 9443 3451 9449 3451 9504
3425 9505 3424 9515 3417 9515
TIME...MOT...LOC 0418Z 239DEG 67KT 3514 9530 3489 9524 3419 9537
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
382
WWUS54 KTSA 010446 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1046 PM CST FRI NOV 30 2018
OKC061-077-079-127-135-010515-
/O.CON.KTSA.SV.W.0295.000000T0000Z-181201T0515Z/
Haskell OK-Pushmataha OK-Sequoyah OK-Latimer OK-Le Flore OK-
1046 PM CST FRI NOV 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN HASKELL...EASTERN PUSHMATAHA...SOUTHEASTERN
SEQUOYAH...EASTERN LATIMER AND LE FLORE COUNTIES...
At 1046 PM CST, severe thunderstorms were located along a line
extending from 3 miles south of Sallisaw to 3 miles east of Bokoshe
to 13 miles west of Octavia, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Poteau... Pocola...
Muldrow... Heavener...
Roland... Spiro...
Arkoma... Panama...
Talihina... Wister...
Howe... Bonanza...
Keota... Red Oak...
Mccurtain... Bokoshe...
Fanshawe... Gans...
Cameron... Moffett...
This includes Interstate 40 in Oklahoma between mile markers 313 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CST for southeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 200 AM CST for west central Arkansas.
LAT...LON 3416 9531 3465 9515 3501 9510 3524 9509
3554 9446 3531 9443 3451 9449 3451 9504
3425 9505 3424 9515 3417 9515
TIME...MOT...LOC 0446Z 232DEG 68KT 3541 9478 3520 9473 3448 9493
HAIL...<.75IN
WIND...70MPH
$$517
WWUS54 KTSA 010500
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1100 PM CST FRI NOV 30 2018
OKC077-010509-
/O.CAN.KTSA.SV.W.0295.000000T0000Z-181201T0515Z/
Latimer OK-
1100 PM CST FRI NOV 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LATIMER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Tornado Watch remains in effect until midnight CST for southeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 200 AM CST for west central Arkansas.
LAT...LON 3451 9504 3470 9500 3494 9498 3494 9493
3506 9493 3506 9497 3531 9495 3554 9446
3532 9443 3451 9449
TIME...MOT...LOC 0459Z 243DEG 54KT 3548 9459 3527 9454 3455 9474
$$
OKC061-079-127-135-010515-
/O.CON.KTSA.SV.W.0295.000000T0000Z-181201T0515Z/
Haskell OK-Pushmataha OK-Sequoyah OK-Le Flore OK-
1100 PM CST FRI NOV 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN HASKELL...NORTHEASTERN PUSHMATAHA...SOUTHEASTERN
SEQUOYAH AND LE FLORE COUNTIES...
At 1059 PM CST, severe thunderstorms were located along a line
extending from 5 miles north of Muldrow to 4 miles northwest of
Pocola to 2 miles northwest of Octavia, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Poteau... Pocola...
Muldrow... Heavener...
Roland... Spiro...
Arkoma... Panama...
Wister... Howe...
Bonanza... Keota...
Mccurtain... Bokoshe...
Fanshawe... Gans...
Cameron... Moffett...
Octavia... Talimena State Park...
This includes Interstate 40 in Oklahoma between mile markers 313 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CST for southeastern
and east central Oklahoma. A Tornado Watch also remains in effect
until 200 AM CST for west central Arkansas.
LAT...LON 3451 9504 3470 9500 3494 9498 3494 9493
3506 9493 3506 9497 3531 9495 3554 9446
3532 9443 3451 9449
TIME...MOT...LOC 0459Z 243DEG 54KT 3548 9459 3527 9454 3455 9474
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 9:40 PM CST, 38 minutes earlier.
Area forecast discussion, Nov 30, 9:40 PM CST, 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 940 PM CST Fri Nov 30 2018 ...UPDATE... .DISCUSSION... Widespread convection with ongoing severe weather will continue to advance eastward through the early morning hours. Conditions will remain favorable for tornadic potential especially across southeast OK into western AR. Updated forecast delayed the clearing of storms slightly otherwise elements remain on track. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 60 38 53 / 90 0 0 0 FSM 51 63 42 58 / 90 0 0 0 MLC 51 65 40 57 / 90 0 0 0 BVO 47 57 35 50 / 90 10 0 0 FYV 48 59 37 51 / 90 0 0 0 BYV 51 61 40 51 / 100 0 0 0 MKO 49 62 39 55 / 90 0 0 0 MIO 50 56 37 50 / 90 0 0 0 F10 49 64 38 55 / 90 0 0 0 HHW 52 68 42 62 / 90 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Nov 30, 5:21 PM CST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CST Fri Nov 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CST Fri Nov 30 2018
...SEVERE WEATHER EXPECTED THROUGH THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Elevated.
AREA...Primarily along and south of Interstate 44, and especially
southeast Oklahoma into west central Arkansas.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Southeast Oklahoma through northwest Arkansas.
HEAVY RAIN.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas.
ONSET...Evening through early Saturday morning.
DISCUSSION...
Thunderstorms are developing over southeastern Oklahoma and western Arkansas
and storms will continue to increase in coverage through the evening hours.
Storms will end from west to east, and clear western Arkansas during the
early morning hours on Saturday. Conditions continue to appear favorable
for severe weather across much of eastern Oklahoma and northwest Arkansas.
Instability continues to increase across the region this afternoon
and will trend upward through the evening hours. Winds aloft will also
become more favorable for severe storms, and very strong low level winds
are forecast to develop across southeast Oklahoma and western Arkansas
by early evening. As storms develop and move into the more favorable
conditions, tornadic potential will increase. Current forecasts do
suggest the potential for a strong tornado across southeast Oklahoma
through west central Arkansas during the evening hours. Additionally,
large hail and locally damaging straight line winds will be possible,
especially with any discrete storm cells. Severe weather watches and
warnings should be anticipated. Know your severe weather safety procedures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Mild temperatures and gusty west to southwest winds will raise
fire weather concerns Saturday. Some light rain or snow will also
be possible in some places late Sunday night, but no significant
wintry precipitation is expected.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Nov 30, 8:14 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CST FRI NOV 30 2018
OKZ059-064-065-010315-
Okfuskee OK-Pawnee OK-Creek OK-
814 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHEASTERN PAWNEE AND
WESTERN OKFUSKEE COUNTIES UNTIL 915 PM CST...
At 814 PM CST, strong thunderstorms were located along a line
extending from 4 miles southwest of Chandler to 4 miles south of
Sparks to 4 miles east of Brooksville. Movement was northeast at 55
mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Mannford...
Drumright... Boley...
Oilton... Depew...
Paden... Jennings...
Bearden... Hallett...
Blackburn... Terlton...
Castle... Shamrock...
Maramec... Welty...
Silver City... Milfay...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 217.
Interstate 44 between mile markers 178 and 196.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CST for northeastern
and east central Oklahoma.
LAT...LON 3638 9660 3636 9653 3633 9657 3630 9656
3630 9652 3632 9649 3618 9630 3530 9635
3529 9638 3529 9644 3546 9644 3546 9647
3543 9650 3545 9655 3544 9657 3539 9654
3541 9658 3540 9662 3616 9662 3616 9673
TIME...MOT...LOC 0214Z 209DEG 49KT 3566 9693 3555 9683 3519 9689
69Special weather statement, Nov 30, 8:48 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
848 PM CST FRI NOV 30 2018
OKZ054-059-010345-
Osage OK-Pawnee OK-
848 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND CENTRAL PAWNEE COUNTIES
UNTIL 945 PM CST...
At 847 PM CST, strong thunderstorms were located along a line
extending from 4 miles north of Kaw Lake to 4 miles east of Ralston
to near Jennings. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Jennings...
Ralston... Burbank...
Hallett... Blackburn...
Elgin... Grainola...
Foraker... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Pearsonia... Hulah...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9602 3699 9600 3674 9600 3616 9659
3616 9664 3643 9671 3674 9690 3675 9688
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0247Z 217DEG 37KT 3684 9688 3649 9666 3620 9659
69Local storm report, Nov 30, 9:28 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 2 S SAND SPRINGS 36.11N 96.11W
11/30/2018 E58 MPH TULSA OK AMATEUR RADIO
&&
RJSLocal storm report, Nov 30, 9:42 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG GORE 35.53N 95.12W
11/30/2018 SEQUOYAH OK EMERGENCY MNGR
TREE DAMAGE AT THE GORE EXIT ON I-40
&&
RJSLocal storm report, Nov 30, 9:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 1 W VIAN 35.50N 94.99W
11/30/2018 SEQUOYAH OK LAW ENFORCEMENT
POWER LINES DOWN ON HIGHWAY 64 WEST OF VIAN
&&
RJSLocal storm report, Nov 30, 10:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TORNADO WEBBERS FALLS 35.51N 95.13W
11/30/2018 MUSKOGEE OK BROADCAST MEDIA
TDS ALSO DETECTED WITH THIS STORM.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:20 PM CST | Severe Thunderstorm Warning | TSA | Adair, Delaware | 35 min |
| Nov 30, 8:02 PM CST | Special Weather Statement | TSA | Pittsburg | 28 min |
| Nov 30, 8:03 PM CST | Special Weather Statement | TSA | Choctaw | 27 min |
| Nov 30, 8:14 PM CST | Special Weather Statement | TSA | Creek | 61 min |
| Nov 30, 8:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 60 min |
| Nov 30, 8:32 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 58 min |
| Nov 30, 8:41 PM CST | Tornado Warning | TSA | Haskell, Muskogee, Pittsburg | 49 min |
| Nov 30, 8:48 PM CST | Special Weather Statement | TSA | Osage | 57 min |
| Nov 30, 9:07 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 53 min |
| Nov 30, 9:12 PM CST | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Nowata, Okfuskee, Okmulgee, Osage and 4 more | 63 min |
| Nov 30, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 41 min |
| Nov 30, 9:26 PM CST | Tornado Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 49 min |
| Nov 30, 9:39 PM CST | Tornado Warning | TSA | Nowata, Rogers, Tulsa, Washington | 25 min |
| Nov 30, 9:49 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 56 min |
| Nov 30, 9:59 PM CST | Tornado Warning | TSA | Adair, Cherokee | 46 min |
| Nov 30, 10:01 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 44 min |
| Nov 30, 10:08 PM CST | Tornado Warning | TSA | Latimer, Pushmataha | 23 min |
| Nov 30, 10:12 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 63 min |
| Nov 30, 10:14 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah and 1 more | 46 min |
| Nov 30, 10:29 PM CST | Tornado Warning | TSA | Adair, Delaware | 20 min |
| Nov 30, 10:39 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, Sequoyah | 53 min |
| Nov 30, 10:50 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 55 min |
| Nov 30, 10:52 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Ottawa, Wagoner | 53 min |
| Nov 30, 11:09 PM CST | Tornado Warning | TSA | Sequoyah | 21 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.